| Catalog Number |
CDC-45703-XP1A |
| Medical Device Problem Code |
Material Twisted/Bent (2981)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
11/03/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).
Event or Problem Description
It was reported "our er provider tried using these sets today.The problem was the guide wire would bend and not release.We have tried 3 times and to no avail." the first two guidewires were able to be removed.The third guidewire was kinked and unable to be removed from the patient's groin.The wire remained embedded.Successful central access was unable to be obtained on the patient.The patient's current condition is reported as "expired and died from multiorgan failure".Associated mdr numbers include: 9680794-2025-01010, and 9680794-2025-00981.
Additional Manufacturer Narrative
(b)(4).Additional information received from the customer indicates the "guidewire remained in the patient because attempting to remove it by force posed a significant risk of tissue damage." the type of reportable event has been updated to 'serious injury'.Complaint verification testing could not be performed as it was reported that the sample is not available for return.A device history record review was performed and no relevant findings were identified.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.
Event or Problem Description